



CAPIC's National Citizenship & Immigration Conference

May 26 & 27, 2022 - CPD approved 18 hours

Commitment to Excellence: Strategies and Solutions for Success: The Next Chapter

All times noted are Eastern Time.

Subjects/speakers are at CAPIC's discretion and may change depending on availability

Those attending online have the option of viewing A or B sessions. All sessions are recorded.

Wednesday, May 25, 2022

istration Check In and Conference Badge Pick Up (Victoria
room Foyer)
conference Roundtable CPD – Reflection on excellence and game show fun!) on Cartier – in person ONLY; pre-registration required (session full)
(

Thursday, May 26, 2022

ΤΙΜΕ	INFORMATION
7:00 am - 8:45 am	Registration (Victoria Ballroom Foyer) and Breakfast (29 th floor)
	Workshop 1 - Survival Guide to Technology and Portals (Subject matter: technology, portals)
7:30 am – 8:30 am	Salon Cartier – in person and virtual streaming <mark>1-hour CPD</mark>
	Confused about all the portals? You'll gain tips, tricks, and a guide to help you navigate. We'll see what else can assist!!

CAPIC's National Citizenship & Immigration Conference

	 Tiffany Chi, RCIC Megan Tuck, CMO, Canada Startup Ajay Malhotra RCIC, Managing Partner, Canada Startup
8:45 am – 9:15 am	Setting the Stage for Excellence Getting Set for the Day – Welcome, Housekeeping and Opening Remarks Victoria Ball Room – in person and virtual streaming (No CPD)
9:15 am – 9:45 am	 Session 1 – A Fireside Chat (Subject matter: updates, processing, other) Victoria Ballroom – in person and virtual streaming 30 minutes CPD A conversation of the immigration landscape and the way forward The Honourable Sean Fraser, Minister of Immigration, Refugees and Citizenship Dory Jade, CEO CAPIC
9:45 am - 10:30 am	Networking Break Grab a coffee, return that phone call, or network with your colleagues! Those online can check out "Gathertown", have some fun and network virtually!
10:30 am - 12:00 pm	Session 2A - Process and Flow – Life of a Difficult File (Subject matter: processing, visas offices, file management) Victoria Ballroom: in person and streaming 1 hour 30 min CPD hours Follow the roadmap and see twist and turns • *IRCC • Martine Varekamp-Bos, RCIC • Catharine Baier, RCIC

10:30 am – 12:00 pm	Session 2B – Detention (Subject matter: detention, alternatives, other) Salon Cartier - in person and virtual streaming 1.5 hours CPD Detained or Not – Come find out! Mary Heyes, Member ID (Central Region) IRB Klaudios Mustakas, RCIC Alex Ning, RCIC Neera Agnihotri, RCIC(Moderator)
12:00 pm - 1:30 pm	Lunch (in-person) Summit Revolving Room – 29th floor Enjoy lunch, network with your colleagues, and catch up! It's been a long time since we've met in person! Those online, we'll see you again at 1:30 pm!
12:25 pm – 1:25 pm	Workshop 2 - Catching up on Retainers (Lunch time session) (Subject matter: retainers, client management)Cartier Salon III: In-person 1-hour CPD (Subject matter)An advanced session on retainer and client management. Key tips!• David Leblanc RCIC • Yasmeen Tyyebi RCIC (Moderator)
1:30 pm – 3:00 pm	Session 3A - The Border – Current trends, flag-poling and being client ready (Subject matter: Port of entry issues, client prep) Victoria Ballroom: In person and virtual streaming 1.5 hours CPD Every single client must enter through a POE. Be part of the conversation as we delve into "The Border". • Phil Mooney, RCIC • Tiffany Chi, RCIC • Neera Agnihotri, RCIC (Moderator)

1:30 pm – 3:00 pm	 Session 3B - Looking at Inadmissibility Beyond A36 (Subject matter: Inadmissibility, case law,) Salon Cartier: in person and virtual steaming 1.5 hours CPD We'll look beyond A36 and discuss other types of inadmissibility and leave you some relevant jurisprudence. Katina Hunter-Sutcliffe, Lawyer Ron Poulton, Lawyer
3:00 pm – 3:30 pm	Networking Break The day is nearly done! Rehydrate and stretch! Those online, are you having fun with "Gathertown?
3:30 pm – 5:00 pm	 Session 4A – A New Era for Labour Mobility – A Complementary Pathway (Subject matter: pathway, economic, refugees) Victoria Ballroom: in person and virtual steaming, 1.5 hours CPD Changing our mindset as we explore new pathways and the combination of streams. You will be surprised by what you don't know! Katina Sutcliffe, Lawyer Ron Poulton, Lawyer Kim KC Ly, RCIC
3:30 pm – 5:00 pm	Session 4B - Québec : Travailleurs autonomes et survol des programmes Pilotes (Objet: projets pilotes sur l'immigration, traitement, mises à jour) Salon Cartier: en personne et en streaming virtuel FPC 1.5 heures • Yves Martineau, CRIC • Kathy Pellerin, CRIC

5:05 pm – 5:50 pm	 Session 5 - Citizenship by Investment (Subject matter: immigration programs outside Canada) Salon Cartier: in-person and virtual steaming, (No CPD) Check out opportunities for your clients beyond Canada! Patrick Peters, CEO ClientReferrals Olivier Adrien, Director of Citizenship Programs, ClientReferrals
6:00 pm - 7:00 pm	For those heading to the Gala, join us for a cocktail reception at the Canadian Museum of History! Wind down after a busy day! Those online, we will see tomorrow! We hope you that today, you started the next chapter of excellence.
7:00 pm – 11:00 pm	The Gala* An evening of conversation, networking, and celebration at the Canadian Museum of History *(must be pre-registered)
	Canadian Museum of History – Grand Hall - 100 Laurier Ave, Ottawa K1N 5B8

Friday May 27, 2022

TIME	INFORMATION
7:00 am - 8:45 am	Breakfast (29th floor) Let's get Day 2 started just right!
7:30 am - 8:30 am	Workshop 3 – Positioning yourself in the Marketplace (Subject matter: business, marketing) Cartier Salon: In person and streaming 1-hour CPD Need some help finding your space and place? This is for you! Burcu Akyol, RCIC
8:45 am – 9:00 am	Setting the Stage for Excellence – Part II Victoria Ballroom: in person and streaming (No CPD hours) Welcome and Housekeeping - Day 2 coming up!
9:00 am – 9:45 am	 Session 6 - A Transformational Change - Sit down with the IRB Chair (Subject matter: communications, process, updates other) Victoria Ballroom: in person and streaming 45 mins CPD An in-depth conversation as we look back and ahead! Richard Wex, Chair of IRB Avni Marfatia, RCIC
9:45 am - 10:00 am	Networking Break Time for a coffee and check in with sponsors! Those online, come say hello in "Gathertown"!

10:00 am - 11:25 am	Session 7A - Navigating Refusals (Subject matter: processing, improving communication with clients, refusals, case law) Victoria Ballroom: In person and virtual streaming 1 hr 25 mins CPD How to avoid being marooned? Piloting the course! • Sylvain Beauchamp, DG Client Experience, IRCC • Avni Marfatia, RCIC • Tammy-Lynn Romaine, Asst Dir, IPG, IRCC -Moderator) • Monica O'Brien, RCIC (Co-Moderator)
10:00 am - 11:25 am	 Session 7B – The Value of Stats in the Immigration Landscape (Subject matter: data information, policy, and strategy) Cartier Salon: in person and streaming 1 hour 25 mins CPD Data is more important than ever. Use it to help drive case strategy and plan your files. Ian Reeve, Conference Board Chris Daw, RCIC Sharry Aiken, LLB (Moderator)
11:30 am - 12:15 pm	CAPIC AGM Victoria Ballroom: in person and streaming CAPIC members – be updated on what's happening in your association!
12:00 pm - 1:30 pm	Networking Lunch Summit Revolving Room – 29th floor Take some time to enjoy lunch and the view!
1:30 pm - 3:00 pm	Session 8A - A conversation with IRCC: Citizenship trends, updates, and more (Subject matter updates, trends, targets, processing) Victoria Ballroom – in person and virtual streaming 1.5 hours CPD

	There are many immigration shallonges shead how will we may forward in a
	There are many immigration challenges aheadhow will we move forward in a post pandemic world? Let's have a discussion.
	Corinna Clement, IRCC
	Tim Morson, RCIC
	Kim KC Ly, RCIC (Moderator)
	Session 8B - Fair or Not – Procedural Fairness (Subject matter: processing, case strategy, case law, tribunals)
1:30 pm - 3:00 pm	Salon Cartier: in person and streamed <mark>1 .5 hours CPD</mark>
	How can you build meaningful strategies both in your files and appeals on PF issues?
	 Vincent Valai, Legal Counsel, IRB (Eastern Region) David Leblanc, RCIC
	 David Leblanc, RCIC Neerja Bhandari, RCIC (Moderator)
3:00 pm - 3:20 pm	Networking Break We're almost there. One more coffee, final hugs and last stretches.
3:20 pm - 3:30 pm	Volunteer Recognition Victoria Ballroom: in person and streaming (no CPD)
	Session 9 - Evolving Practice and Industry (Subject matter: practice, professionalism, communication)
3:30 pm - 5:00 pm	Victoria Ballroom: in person and streaming <mark>1.5 hours CPD</mark>
	What's next for us? Together we'll rise and strive for the next chapter of excellence!
	Peter Veress, RCIC
	Michelle Leering, Lawyer
	John Murray, CEO, CICC Maning O'Brian DOIO (Madagetar)
	Monica O'Brien, RCIC (Moderator)

5:00 pm • Thank you for a great conference and see you next year!	
--	--